Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 28, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Apr 19, 2020, 2:53 AM EDT. It took effect at Apr 20, 2020, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2020, 2:53 AM EDT (06:53 UTC)
- In effect from
- Apr 20, 2020, 4:00 AM EDT
- Expired
- Apr 20, 2020, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
120 WHUS72 KMLB 190653 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 253 AM EDT Sun Apr 19 2020 AMZ570-572-575-202000- /O.NEW.KMLB.SC.Y.0028.200420T0800Z-200420T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 253 AM EDT Sun Apr 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT MONDAY... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm, Volusia-Brevard County Line to Sebastian Inlet 20-60 nm and Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...From 4 AM to 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Rodriguez
1 follow-up statement
438 WHUS72 KMLB 200709 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 309 AM EDT Mon Apr 20 2020 AMZ550-552-555-210000- /O.EXB.KMLB.SC.Y.0028.200420T0800Z-200421T0000Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 309 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 5 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ570-572-575-210000- /O.EXT.KMLB.SC.Y.0028.200420T0800Z-200421T0000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 309 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 6 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm, Volusia- Brevard County Line to Sebastian Inlet 20-60 nm and Flagler Beach to Volusia-Brevard County Line 20-60 nm. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Rodriguez
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 8:37 PM EDT, 6 hours 16 minutes earlier.
Area forecast discussion, Apr 18, 8:37 PM EDT, 6 hours 16 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 837 PM EDT Sat Apr 18 2020 .UPDATE... An mid level shortwave trough brought a quick round of convection across east central FL earlier today that moved southeast of the Treasure Coast in the late afternoon. W/WNW flow aloft continues to around 40 knots at H5 overnight with some additional vorticity moving across the region. A slight chance for showers moving eastward from the Gulf may make it across to far northern portions of east central FL later tonight. Have added a 20 POP for far nrn sections and some patchy fog as well late tonight. Cloudiness will also be on the increase across the central/nrn zones with some patchy stratus also likely toward morning. Low temps in the upper 60s to around 70 look on track. && .AVIATION... VFR cloud ceilings in the mid/upper levels will move across east central FL from the west tonight. Short range guidance hints at some patchy late night stratus. Higher chances from the models that stratus development may affect KLEE vcnty btwn 09z-12z so added a TEMPO group there. For Sunday...mainly VFR for the morning and early afternoon hours. Hi res guidance indicates higher storm chances in the KSUA-KVRB by late afternoon. && .MARINE... Tonight...Offshore flow around 10 knots will weaken some overnight. Seas to 3 ft nearshore and up to 4 ft offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 68 86 72 87 / 20 30 20 70 MCO 70 89 72 87 / 10 20 20 60 MLB 69 88 73 91 / 10 30 20 40 VRB 69 90 72 91 / 10 40 20 40 LEE 70 87 74 83 / 20 20 20 70 SFB 70 88 73 86 / 10 20 20 60 ORL 71 89 74 86 / 10 20 20 60 FPR 68 90 73 93 / 10 40 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Volkmer/Combs
Hazardous weather outlook, Apr 18, 8:27 PM EDT, 6 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 827 PM EDT Sat Apr 18 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-190300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 827 PM EDT Sat Apr 18 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. The chance for storms will decrease Sunday. A frontal boundary meandering across Florida will then bring a chance of strong storms back to the forecast on Monday along with a period of poor to hazardous boating conditions. Drier weather is expected for mid week before a chance for storms returns by late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Combs
In the hours before
Local storm report, Apr 18, 11:08 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
National Weather Service Melbourne FL
1108 PM EDT SAT APR 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND GST 5 N BAREFOOT BAY 27.96N 80.53W
04/18/2020 M41.00 MPH AMZ552 FL MESONET
INDIAN RIVER DB27 - XIND REPORTED A WIND GUST OF
35KT/41MPH FROM THE WNW.
0121 PM TSTM WND GST 5 ESE BAREFOOT BAY 27.86N 80.44W
04/18/2020 M43.00 MPH AMZ552 FL MESONET
SEBASTIAN INLET REPORTED A WIND GUST OF 37KT/43 MPH FROM
THE NORTHWEST.
0139 PM TSTM WND GST 1 SSW GIFFORD 27.66N 80.41W
04/18/2020 M41.00 MPH Indian River FL ASOS
VERO BEACH AIRPORT GUSTED TO 35KT/41MPH FROM THE WNW.
0231 PM TSTM WND GST 2 ESE JENSEN BEACH 27.22N 80.20W
04/18/2020 E42.00 MPH AMZ555 FL MESONET
WXFLOW SITE XJEN RECORDED A WIND GUST OF 42 MPH/36 KT
FROM THE NW.
&&
DKWThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:34 PM EDT | Special Weather Statement | MLB | Martin | 41 min |
| Apr 19, 6:55 PM EDT | Special Marine Warning | MLB | 50 min | |
| Apr 19, 7:01 PM EDT | Special Weather Statement | MLB | Saint Lucie | 29 min |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.